Jump to content

Organizations concerned with coming off psychiatric drugs


Altostrata
 Share

Recommended Posts

  • Administrator

All over the world, people are starting organizations specifically concerned with patients' rights and coming off psychiatric drugs safely. Some have their own phone support lines

Please add other organizations you know of to this topic.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

Recovery Road in the UK provides free counselling services to people with withdrawal from anti-depressants and benzodiazepines.

 

www.recovery-road.org

On various SSRIs/SNRIs from 1990 to Dec 2010; drug free since then.  Also on clonazepam 2003 to 2009; taken off via horrific detox.  Crossed over from Effexor to Celexa in 2009, then tapered off over 1.5 yrs.

 

Have had glimpses of improvements but still going through a brutal withdrawal...

Link to comment
Share on other sites

 

 

[*]Patients' Rights Advocacy, Hamilton, New Zealand http://www.patientsrights.org.nz/

 

 

I just looked up this site but I didn't read it in its entirety so maybe they made these points elsewhere, but, there is an article on there that lacks some crucial points about "mental illness". Just as an FYI to anyone visiting the site, the generally sound article "Noncompliant Mental Patient" does not mention that the medical profession never found a chemical imbalance; nor does it say that stopping drugs can actually cause "mental illness" in the form of withdrawal syndromes. The author wrote they stopped meds twice, and the first time they went "crazy" and had to go back on them. It is possible that was a withdrawal syndrome and had little to do with their initial problem. There is not enough info to determine if that is the case or not. Also, abruptly stopping psychiatric drugs can be very dangerous, and in some cases can even kill a person (benzos can cause seizures if stopped abruptly; and almost all psych drugs can cause akathisia if they are withdrawn abruptly, which can lead to suicide.)

 

Just thought that was important for people to know.

I am not a medical professional and nothing I say is a medical opinion or meant to be medical advice, please seek a competent and trusted medical professional to consult for all medical decisions.

 

Link to comment
Share on other sites

  • Administrator

You might drop them a line and help them revise their material.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

Battle Against Tranquilisers BAT

pregan taper 600mg down to 240mg, daily cuts since xmas

valium, just over 75mg, tapering 0.1 a day, will keep this more udated, cos amounts going down

i have borderline personality, chronic ptsd, and suspected adhd and substance misuse as a symptom, which i am addressing with help of medical staff, drugs agencies & mh sta

Link to comment
Share on other sites

  • Member

Sorry, I don't know how to delete my post so I'll just edit it out.

What happened and how I arrived here: http://survivingantidepressants.org/index.php?/topic/4243-cymbaltawithdrawal5600-introduction/#entry50878

 

July 2016 I have decided to leave my story here at SA unfinished. I have left my contact information in my profile for anyone who wishes to talk to me. I have a posting history spanning nearly 4 years and 3000+ posts all over the site.

 

Thank you to all who participated in my recovery. I'll miss talking to you but know that I'll be cheering you on from the sidelines, suffering and rejoicing with you in spirit, as you go on in your journey.

Link to comment
Share on other sites

  • Moderator Emeritus

What were the SKF drugs introduced in 1954, I wonder and was I given any of them? 20 to 30 years later? I know at one time I was on tri's and Prozac twice. Just reading summaries of a google search for '1954 SKF antipsychotics' leads me to think no. But I was given Cymbalta and at the time, not even sure if it was FOR depression. But something worked.

 

I think the drug that was being referenced here is Thorazine, an anti-psychotic with which I became familiar when I worked in a state mental institution in the late 1960s. It is no longer in use to my knowledge and was likely not in use at the time you requested help. The anti-side effects drug was Stelazine which was believed to alleviate tardive dyskinesia. I think this is still prescribed, although rarely.

 

I don't need an answer, really. I need a roadmap for living in a foreign interior landscape which is only vaguely familiar as 'me'. Don't really know how I got here, not really sure what to do, and I fear losing it completely through no fault of my own except in the past: I felt miserable, asked for and got medical help (which was all I knew how to do), and was a very compliant patient.

 

I think Ms. Cranky here needs a nap.

 

I think we've all been in that strange land more than once. As the drugs leave your system slowly but surely, the landscape becomes less and less foreign. We do get better, although not quickly, so cultivate patience.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment
Share on other sites

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy